Alert archive / Minnesota / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 70, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 21, 2010, 1:47 AM CDT for Clay County, Minnesota; Cass County, North Dakota. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2010, 1:47 AM CDT (06:47 UTC)
- Expired
- Jun 21, 2010, 2:45 AM CDT
- In force
- 58 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clay County, MN, Cass County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 77 km from the middle of the area, began a volume at 06:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 6.8 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1174 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1617 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -2.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 8:50 PM CDT, 4 hours 57 minutes earlier.
Area forecast discussion, Jun 20, 8:50 PM CDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 850 PM CDT SUN JUN 20 2010 .DISCUSSION... FORECAST CHALLENGE OVERNIGHT REMAINS CHANCE OF THUNDERSTORMS FOR PORTIONS OF THE FORECAST AREA. A WEAK LINE OF THUNDERSTORMS EARLIER THIS EVENING ACROSS SOUTHERN MANITOBA...WHICH CLIPPED LAKE OF THE WOODS...CONTINUES TO WEAKEN AS THE BEST INSTABILITY REMAINS FAR TO THE SOUTH. 00Z KBIS AND KABR SOUNDINGS SHOWING IMPRESSIVE INSTABILITY WITH LIFTED INDEX VALUES NEAR -8C AND SPC MIXED LAYER CAPE OF AROUND 2500 J/KG FOR BOTH AREAS. HOWEVER...THE INSTABILITY DECREASES RAPIDLY TO THE NORTHEAST AS YOU MOVE INTO NORTHERN MINNESOTA. CURRENT FORECAST GRIDS HAVE CHANCE THUNDERSTORM PERCENTAGES IN THE WESTERN AND SOUTHERN PORTIONS OF THE FA WHICH APPEAR REASONABLE. DUE TO RELATIVELY WEAK FLOW ALOFT...CELL MOVEMENT HAS BEEN VERY SLOW. LOCALIZED HEAVY RAINFALL HAS OCCURRED WITHIN THE BIS FA...IN LAMOURE AND DICKEY COUNTIES...WHERE PERSISTENT SLOW MOVING CELLS HAVE REMAINED FOR THE LAST 2 HOURS. ANY THUNDERSTORMS WHICH DEVELOP IN THE FA OVERNIGHT WILL NEED TO BE MONITORED FOR STORM TOTAL RAINFALL. OTHERWISE...THE FORECAST LOOKS TO BE ON TRACK. THUS...NO EVENING UPDATE PLANNED. && .AVIATION... VFR CONDITIONS EXPECTED THROUGH 00Z TUESDAY. THUNDERSTORM CHANCES OVERNIGHT APPEAR TO BE BEST IN THE WESTERN AND SOUTHERN PORTIONS OF THE FA. THUS...KDVL AND KFAR MAY HAVE THUNDERSTORMS IN THE VICINITY BETWEEN 06Z AND 12Z MONDAY. SURFACE WINDS WILL REMAIN LIGHT AND VARIABLE OVERNIGHT WITH SOUTHEAST WINDS LESS THAN 10 KNOTS DEVELOPING DURING MONDAY MORNING. A CHANCE OF THUNDERSTORMS RETURNS TO THE ENTIRE FA MONDAY AFTERNOON. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && BRAMER
Hazardous weather outlook, Jun 20, 5:05 AM CDT, 20 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 505 AM CDT SUN JUN 20 2010 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-211200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 505 AM CDT SUN JUN 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS NORTHEAST NORTH DAKOTA TODAY. THUNDERSTORM CHANCES WILL EXPAND TO ALL OF EASTERN NORTH DAKOTA AND A PORTION OF WEST CENTRAL MINNESOTA TONIGHT. A FEW STRONGER STORMS ARE POSSIBLE ALONG THE SOUTH DAKOTA AND NORTH DAKOTA BORDER TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CHANCES FOR THUNDERSTORMS EXIST MONDAY INTO WEDNESDAY. THERE IS A SLIGHT RISK FOR SEVERE STORMS LATE MONDAY NIGHT FOR AREAS WEST OF THE RED RIVER VALLEY. THERE IS A SLIGHT RISK FOR SEVERE STORMS ON TUESDAY FOR THE ENTIRE REGION. ADDITIONAL THUNDERSTORMS CHANCES EXIST FRIDAY INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON TUESDAY.
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 4:31 AM CDT | Flash Flood Watch | FGF | Becker, Beltrami, Clay, Clearwater, Grant, Hubbard and 12 more | 26 hr |
| Jun 21, 2:49 PM CDT | Tornado Warning | FGF | Kittson, Marshall | 26 min |
| Jun 21, 3:17 PM CDT | Tornado Warning | FGF | Kittson, Marshall | 43 min |
| Jun 21, 3:56 PM CDT | Tornado Warning | FGF | Marshall, Roseau | 64 min |
| Jun 21, 4:12 PM CDT | Tornado Warning | FGF | Polk, Red Lake | 63 min |
| Jun 21, 4:34 PM CDT | Tornado Warning | FGF | Marshall | 56 min |
| Jun 21, 5:15 PM CDT | Tornado Warning | FGF | Polk, Red Lake | 13 min |
| Jun 21, 6:25 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 50 min |
| Jun 21, 5:07 AM CDT | Flash Flood Warning | FGF | Benson, Cavalier, Nelson, Ramsey, Towner, Walsh | 9 hr |
| Jun 21, 5:37 AM CDT | Areal Flood Advisory | FGF | Cass, Steele, Traill | 6 hr |
| Jun 21, 9:51 AM CDT | Flash Flood Warning | FGF | Pembina | 4 hr |
| Jun 21, 3:11 PM CDT | Tornado Warning | FGF | Grand Forks, Nelson | 64 min |
| Jun 21, 4:14 PM CDT | Tornado Warning | FGF | Grand Forks, Steele, Traill | 23 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2010Severe Thunderstorm Warnings in North Dakota, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.